Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 5, NWS Bismarck, ND

April 27, 201019 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 27, 2010, 3:37 PM CDT for 19 counties in North Dakota. It took effect at Apr 28, 2010, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 3:37 PM CDT (20:37 UTC)
In effect from
Apr 28, 2010, 9:00 AM CDT
Expired
Apr 28, 2010, 8:54 PM CDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS73 KBIS 272037
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
337 PM CDT TUE APR 27 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED ACROSS CENTRAL NORTH DAKOTA
ON WEDNESDAY...

.LOW PRESSURE WILL DEVELOP ACROSS THE FRONT RANGE OF THE NORTHERN
ROCKIES LATE TONIGHT AND ON WEDNESDAY. THIS WILL SET THE STAGE FOR
STRONG SOUTHEASTERLY WINDS ACROSS CENTRAL AND EASTERN PORTIONS OF
NORTH DAKOTA ON WEDNESDAY. WINDS OF 25 TO 35 MPH WITH GUSTS OF 45
TO 50 MPH ARE EXPECTED DURING THE AFTERNOON.

WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-280445-
/O.NEW.KBIS.WI.Y.0005.100428T1400Z-100429T0200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
337 PM CDT TUE APR 27 2010 /237 PM MDT TUE APR 27 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT
/8 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  BETWEEN 45 AND 50 MPH DURING THE DAY ON WEDNESDAY.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND WILL
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KJB
7 follow-up statements
815 
WWUS73 KBIS 280300
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT TUE APR 27 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED ACROSS CENTRAL NORTH
DAKOTA ON WEDNESDAY...

.LOW PRESSURE WILL DEVELOP ACROSS THE FRONT RANGE OF THE NORTHERN
ROCKIES LATE TONIGHT AND ON WEDNESDAY. THIS WILL SET THE STAGE
FOR STRONG SOUTHEASTERLY WINDS ACROSS CENTRAL AND EASTERN
PORTIONS OF NORTH DAKOTA ON WEDNESDAY. WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH ARE EXPECTED DURING THE AFTERNOON.

WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-281100-
/O.CON.KBIS.WI.Y.0005.100428T1400Z-100429T0200Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1000 PM CDT TUE APR 27 2010 /900 PM MDT TUE APR 27 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 
  BETWEEN 45 AND 50 MPH DURING THE DAY ON WEDNESDAY. 

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA
112 
WWUS73 KBIS 280918
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT WED APR 28 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED ACROSS CENTRAL NORTH
DAKOTA ON WEDNESDAY...

.LOW PRESSURE ACROSS EASTERN MONTANA WILL RESULT IN STRONG
SOUTHEASTERLY WINDS ACROSS CENTRAL NORTH DAKOTA WEDNESDAY. WIND
GUSTS TO 45 MPH ARE POSSIBLE OVER THE HIGHWAY 83 CORRIDOR... WITH
GUSTS TO OVER 50 MPH ACROSS THE JAMES RIVER VALLEY THROUGH THE
TURTLE MOUNTAINS.

WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SHOULD
ALSO BE SECURED FOR STRONG WIND CONDITIONS.

NDZ003-011-019>021-034-035-042-045-046-281730-
/O.EXT.KBIS.WI.Y.0005.100428T1400Z-100429T0000Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES...
LINTON
418 AM CDT WED APR 28 2010 /318 AM MDT WED APR 28 2010/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
  45 MPH. WINDS WILL SLOWLY WEAKEN IN THE LATE AFTERNOON AND EARLY
  EVENING.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-281730-
/O.EXT.KBIS.WI.Y.0005.100428T1400Z-100429T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
418 AM CDT WED APR 28 2010

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO
  OVER 50 MPH DURING THE DAY ON WEDNESDAY.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PJA
666 
WWUS73 KBIS 281520
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1020 AM CDT WED APR 28 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED ACROSS CENTRAL NORTH
DAKOTA TODAY...

.LOW PRESSURE ACROSS EASTERN MONTANA WILL RESULT IN STRONG
SOUTHEASTERLY WINDS ACROSS CENTRAL NORTH DAKOTA TODAY. WIND OF 25
TO 35 MPH...WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THE
ADVISED REGION.

WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SHOULD
ALSO BE SECURED FOR STRONG WIND CONDITIONS.

NDZ003-011-019>021-034-035-042-045-046-282330-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-100429T0000Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES...
LINTON
1020 AM CDT WED APR 28 2010 /920 AM MDT WED APR 28 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
  50 MPH. WINDS WILL SLOWLY WEAKEN LATE THIS AFTERNOON AND EARLY
  THIS EVENING.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-282330-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-100429T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1020 AM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO
  OVER 50 MPH DURING THE DAY.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KJB
294 
WWUS73 KBIS 281638
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1138 AM CDT WED APR 28 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED ACROSS CENTRAL NORTH
DAKOTA TODAY...

.LOW PRESSURE ACROSS EASTERN MONTANA WILL RESULT IN STRONG
SOUTHEASTERLY WINDS ACROSS CENTRAL NORTH DAKOTA TODAY. WINDS OF
25 TO 35 MPH...WITH GUSTS UP TO 55 MPH CAN BE EXPECTED ACROSS THE
THE ADVISED AREA.

WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SHOULD
ALSO BE SECURED FOR STRONG WIND CONDITIONS.

NDZ003-011-019>021-034-035-042-045-046-290000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-100429T0000Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES...
LINTON
1138 AM CDT WED APR 28 2010 /1038 AM MDT WED APR 28 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 
  TO 50 MPH. WINDS WILL SLOWLY WEAKEN LATE THIS AFTERNOON AND 
  EARLY THIS EVENING. 

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290045-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-100429T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1138 AM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* SOUTHEASTERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS UP
  TOO 55 MPH DURING THE DAY.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
576 
WWUS73 KBIS 282053
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CDT WED APR 28 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED TO PERSIST THROUGH THE
AFTERNOON ACROSS CENTRAL NORTH DAKOTA...

.LOW PRESSURE ACROSS EASTERN MONTANA WILL RESULT IN STRONG
SOUTHEASTERLY WINDS ACROSS CENTRAL NORTH DAKOTA TODAY. WINDS OF
25 TO 35 MPH...WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE
SOUTHERN JAMES RIVER VALLEY THIS EVENING. FARTHER WEST ACROSS
CENTRAL NORTH DAKOTA...THE WINDS WILL BEGIN TO ABATE BY LATE
AFTERNOON AS A FRONTAL ZONE APPROACHES.

WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SHOULD
ALSO BE SECURED FOR STRONG WIND CONDITIONS.

NDZ003-011-019>021-034-035-042-045-046-290000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-100429T0000Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES...
LINTON
353 PM CDT WED APR 28 2010 /253 PM MDT WED APR 28 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* SOUTHEASTERLY WINDS WILL SLOWLY WEAKEN LATE THIS AFTERNOON AND
  EARLY THIS EVENING.

* STRONG WINDS THIS AFTERNOON COULD CAUSE MINOR PROPERTY DAMAGE
  AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290300-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-100429T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
353 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* SOUTHEASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL
  CONTINUE THROUGH EARLY EVENING.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KJB
757 
WWUS73 KBIS 282352
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT WED APR 28 2010

...STRONG SOUTHEASTERLY WINDS EXPECTED TO PERSIST THROUGH THE
THIS EVENING ACROSS CENTRAL NORTH DAKOTA...

.LOW PRESSURE ACROSS EASTERN MONTANA WILL RESULT IN STRONG
SOUTHEASTERLY WINDS ACROSS EAST CENTRAL NORTH DAKOTA THIS
EVENING. WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH WILL
CONTINUE ACROSS THE JAMES RIVER VALLEY NORTH THROUGH THE TURTLE
MOUNTAINS THIS EVENING.

WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SHOULD
ALSO BE SECURED FOR STRONG WIND CONDITIONS.

NDZ003-011-019>021-034-035-042-045-046-290100-
/O.EXP.KBIS.WI.Y.0005.000000T0000Z-100429T0000Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES...
LINTON
652 PM CDT WED APR 28 2010 /552 PM MDT WED APR 28 2010/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 


* A LINE OF SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD FRONT
  THROUGH THE DAKOTAS WILL MOVE THROUGH MOST OF CENTRAL NORTH
  DAKOTA THIS EVENING.

* WINDS WILL DIMINISH TO 10 TO 20 MPH BEHIND THE FRONT WITH SOME
  HIGHER GUSTS IN THE VICINITY OF THE SHOWERS AND THUNDERSTORMS.


$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290300-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-100429T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
652 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* SOUTHEASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  CONTINUE THROUGH EARLY EVENING.

* WINDS OF THIS MAGNITUDE COULD CAUSE MINOR PROPERTY DAMAGE AND 
  WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
612 
WWUS73 KBIS 290154
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT WED APR 28 2010

...WINDS HAVE DIMINISHED THIS EVENING...

.THE GUSTY SOUTHERLY WINDS ACROSS PARTS OF CENTRAL AND EAST CENTRAL
NORTH DAKOTA HAVE DIMINISHED THIS EVENING. THE WIND ADVISORY HAS
BEEN CANCELLED. 

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290300-
/O.CAN.KBIS.WI.Y.0005.000000T0000Z-100429T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
854 PM CDT WED APR 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY FOR PARTS OF CENTRAL NORTH DAKOTA HAS BEEN
CANCELLED. THE WINDS HAVE DIMINISHED THIS EVENING.

$$

WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:37 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 27, 3:37 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
337 PM CDT TUE APR 27 2010

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE THROUGH THE DAKOTAS AND WESTERN MANITOBA
WITH NORTH WINDS EAST OF RIDGE LINE AND SOUTH WINDS DEVELOPING
WEST OF RIDGE LINE.

&&

.SHORT TERM...
CURRENTLY...RIDGING HAS BUILT IN OVER THE CENTRAL US...PUSHING THE
TROUGH THAT BROUGHT RAIN TO THE FORECAST AREA EARLIER THIS WEEK OFF
TOWARDS THE EAST COAST. A LONG WAVE TROUGH OVER THE EASTERN PACIFIC
HAS BEGUN TO MOVE ONSHORE TO THE WEST...AND WILL BECOME THE MAJOR
WEATHER MAKER FOR THE LAST PART OF THE WEEK. MODELS ARE IN VERY GOOD
AGREEMENT CONCERNING THIS NEXT SYSTEM...SO HAVE CONTINUED TO UTILIZE
A GENERAL BLEND FOR THE SHORT TERM.

RIDGING OVER THE CENTRAL PLAINS SHOULD RESULT IN CLEAR CONDITIONS
THIS EVENING AND INTO TONIGHT. HOWEVER...AS THE LONG WAVE TROUGH
PUSHES FARTHER ONSHORE AND INTO THE ROCKIES TONIGHT...A SURFACE LOW
IS EXPECTED TO BEGIN DEVELOPING IN CENTRAL MONTANA. AS IT DEEPENS
TO OUR WEST...SURFACE PRESSURE GRADIENT SHOULD BECOME RELATIVELY
TIGHT BY WEDNESDAY MORNING...RESULTING IN GUSTY SOUTHEASTERLY WINDS
AND A DECENT AMOUNT OF WARM ADVECTION. AN OCCLUDING FRONT SHOULD
BEGIN TO MOVE INTO THE STATE BY MIDDAY...AND WITH A DECENT AMOUNT OF
SHEAR...AND COOLER AIR IN PLACE OVER THE WARMING SURFACE LAYER...THE
APPROACHING FRONT AND UPPER LEVEL TROUGH SHOULD BE THE CATALYST FOR
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT.
PRECIPITATION IS EXPECTED TO BEGIN AT LEAST BY EARLY AFTERNOON IN
THE WEST...AND SPREADING OVER THE REST OF THE FORECAST AREA BY EARLY
EVENING. HOWEVER...A LACK OF MOISTURE IN THE LOWER LEVELS SHOULD
PROHIBIT ANY SUBSTANTIAL WIDESPREAD THUNDERSTORM DEVELOPMENT.

ONCE THE SYSTEM OCCLUDES AND THE FRONT SWEEPS THROUGH THE STATE
THURSDAY MORNING...IT IS FORECAST TO SLOW...WITH THE NEARLY VERTICALLY
STACKED LOW CENTERED JUST TO THE WEST. A SECONDARY SURFACE LOW THEN
DEVELOPS TO THE SOUTH OF THE OCCLUSION...AND WITH ANOTHER BURST OF
UPPER-LEVEL SUPPORT...SHOULD DEEPEN AND RAPIDLY TRACK
NORTHEAST...EVENTUALLY RESIDING WITHIN THE REGION BETWEEN LAKE
WINNEPEG AND LAKE SUPERIOR BY FRIDAY. THIS ONGOING EVOLUTION OF THE
SURFACE SYSTEM WILL MOST LIKELY RESULT IN NUMEROUS SHOWERS OVER THE
ENTIRE CWA FOR THE DURATION OF THE SHORT TERM...WITH AMOUNTS
AVERAGING BETWEEN A QUARTER TO A HALF INCH...WITH LOCALLY HEAVIER
AMOUNTS POSSIBLE. WITH COLD AIR FILTERING INTO THE AREA BEHIND THE
SYSTEM...WOULD NOT RULE OUT THE POSSIBILITY OF SNOW SHOWERS MIXING
IN WITH THE PRECIP ON FRIDAY...BUT DO NOT EXPECT ANY KIND OF
SIGNIFICANT SNOWFALL AT THIS TIME.

TEMPERATURES SHOULD BE ABOVE AVERAGE WEDNESDAY AS A RESULT OF WARM
ADVECTION...BUT SHOULD COOL TO AROUND OR JUST BELOW AVERAGE ONCE THE
FRONT PASSES...AND REMAINING SO FOR THE REST OF THE PERIOD.

.LONG TERM...
THE LONG TERM BEGINS WITH A DEEP TROUGH ENCOMPASSING THE NORTHERN
PLAINS AND INTO THE SOUTHWEST WITH A CLOSED UPPER LOW CIRCULATING
OVER NORTH DAKOTA. THE OPERATIONAL MODELS OF THE GFS/ECMWF AND
ENSEMBLES SHOW REMNANTS OF THE CLOSED LOW EJECTING NORTHEAST INTO
QUEBEC AND HUDSON BAY SATURDAY INTO SUNDAY. THIS LEAVES AN ELONGATED
TROUGH OVER THE AREA WHICH SLOWLY FILLS AND FLATTENS THROUGH THE
LONG TERM PERIOD. HPC GUIDANCE SUGGESTS THAT THE ECMWF REMAINS AS
THE HEROIC MODEL INDICATING A MUCH DEEPER CYCLONE OVER NORTH DAKOTA
WITH A SLOW EASTWARD PROGRESSION. THUS HAVE STAYED CLOSE TO PREVIOUS
FORECAST AND MAINTAINED THE HIGHEST POPS EARLY IN THE PERIOD/SAT
THROUGH SAT NIGHT...TRANSITIONING TO LOWER POPS SUN THROUGH TUE.
TEMPERATURES LOOK COOLEST SATURDAY WITH THE PRESENCE OF THE UPPER
LOW/LOW H85 TEMPS FOLLOWED BY A SLOW MODERATING TREND AS THE TROUGH
SLOWLY LIFTS AND WEAKENS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TUESDAY EVENING AND TUESDAY
TONIGHT AS HIGH PRESSURE DOMINATES. HOWEVER WE WILL SEE A GRADUAL
INCREASE IN LOW AND MID LEVEL CLOUDINESS...AS WELL AS INCREASING
SOUTHEASTERLY WINDS THROUGH THE OVERNIGHT HOURS...DUE TO SURFACE LOW
PRESSURE DEVELOPING WITHIN MONTANA. THE LOW PRESSURE AND ASSOCIATED
WARM FRONT/COLD FRONT WILL INITIATE SCATTERED SHOWERS AND
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH THE POTENTIAL FOR
STRONG/GUSTY WINDS.

&&

.FIRE WEATHER...
LOW PRESSURE MOVING ONTO NORTHERN PLAINS WILL INCREASE SOUTHERLY
FLOW OVER CENTRAL AND EASTERN NORTH DAKOTA OVERNIGHT AND
WEDNESDAY. RELATIVE HUMIDITIES AND RANGELAND FIRE DANGER REMAIN
MARGINAL BUT WILL CONTINUE TO MONITOR FOR FIRE WEATHER HEADLINES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/
WEDNESDAY FOR NDZ003>005-011>013-019>023-025-034>037-042-045>048-
050-051.

&&

HW/BNP/KJB/KS
Hazardous weather outlook, Apr 27, 4:39 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT TUE APR 27 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
439 AM CDT TUE APR 27 2010 /339 AM MDT TUE APR 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY AND WEDNESDAY
NIGHT ALONG WITH STRONG SOUTHEASTERLY WINDS. A FEW STRONG STORMS
ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. STAY TUNED
FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.